Alert archive / Texas / River Flood Warnings in 2017
River Flood Warning 9, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this river flood warning at Apr 3, 2017, 3:53 AM CDT for Webb County, Texas. It took effect at Apr 4, 2017, 9:24 AM CDT. It was in force for 29 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2017, 3:53 AM CDT (08:53 UTC)
- In effect from
- Apr 4, 2017, 9:24 AM CDT
- Expired
- Apr 5, 2017, 2:00 PM CDT
- In force
- 29 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Webb County, TX
The radar
The Laughlin AFB radar (KDFX), 149 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rio Grande at Columbia Bridge (CBBT2).
- Action stage
- 10 ft
- Minor stage
- 18 ft
- Moderate stage
- 24 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08458800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
126
WGUS44 KCRP 030853
FLWCRP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
353 AM CDT Mon Apr 3 2017
...The National Weather Service in Corpus Christi has issued a Flood
Warning for the following rivers in Texas...
Rio Grande At Columbia Bridge affecting Webb County
.Recent heavy rainfall upstream over the Edward's Plateau
region on Sunday will result in river rises above flood stage
during the next couple of days. Also, increases in releases from
Lake Amistad will result in above normal flows on the Rio Grande
for the next couple of weeks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property. River stage forecasts
are based on observed and forecast rainfall. If actual rainfall
varies from forecast values...Forecast river stages will vary
accordingly.
For the latest river stages and forecasts visit our AHPS page at:
http://water.weather.gov/ahps2/index.php?wfo=crp
&&
TXC479-040253-
/O.NEW.KCRP.FL.W.0009.170404T1536Z-170405T1900Z/
/CBBT2.1.ER.170404T1536Z.170404T1800Z.170405T0300Z.NO/
353 AM CDT Mon Apr 3 2017
The National Weather Service in Corpus Christi has issued a
* Flood Warning for
the Rio Grande At Columbia Bridge.
* from Tuesday morning to Wednesday afternoon...or until the warning
is cancelled.
* At 3:15 AM Monday the stage was 12.1 feet, or 3.7 meters.
* Minor flooding is forecast.
* Flood stage is 18.0 feet, or 5.5 meters.
* Forecast: Rise above flood stage by late Tuesday morning and
continue to rise to near 18.2 feet, or 5.5 meters by Tuesday
afternoon. The river will fall below flood stage by late Tuesday
evening.
* At 18.0 feet or 5.5 meters, flow reaches the height of the right
bank. Livestock and equipment flood in the channel and low banks
below eagle pass to below Laredo. Autos and trucks flood in low areas
of the customs parking lot downstream in Laredo.
&&
Below are the latest river stages and stage forecasts:
FLD LATEST FORECAST 6 AM LST
LOCATION STG STG DAY TIME Mon Tue Wed Thu Fri
Rio Grande
Columbia Bridge 18 12.1 Mon 03 AM 12.3 17.7 17.1 13.6 12.1
&&
LAT...LON 2819 10023 2820 10006 2768 9962 2762 9970
2776 9991 2806 10007
$$
GW3 follow-up statements
744
WGUS84 KCRP 031424
FLSCRP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
924 AM CDT Mon Apr 3 2017
...The Flood Warning continues for the following river in Texas...
Rio Grande At Columbia Bridge affecting Webb County
Rio Grande At Laredo affecting Webb County
.Recent rainfall over the area will keep the aforementioned
rivers above flood stage for the next few days.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio, local TV and radio
stations, or cable TV outlets, for the latest weather
information, as additional rainfall could affect crest
forecasts.
For the latest river stages and forecasts visit our AHPS page at:
http://water.weather.gov/ahps2/index.php?wfo=crp
&&
TXC479-040824-
/O.EXT.KCRP.FL.W.0009.170404T1400Z-170405T1900Z/
/CBBT2.1.ER.170404T1400Z.170405T0000Z.170405T0300Z.NO/
924 AM CDT Mon Apr 3 2017
The Flood Warning continues for the Rio Grande at Columbia Bridge.
* from Tuesday morning to Tuesday night, or until the warning
is cancelled.
* At 8:15 AM Monday, the stage was 12.2 feet, or 3.7 meters.
* Minor flooding is forecast.
* Flood stage is 18.0 feet...or 5.5 meters.
* Forecast: Rise above flood stage by Tuesday late morning, cresting
near 18.3 feet, or 5.6 meters by early Tuesday evening, then
falling below flood stage by late Tuesday evening.
* At 18.0 feet, or 5.5 meters, flow reaches the height of the right
bank. Livestock and equipment flood in the channel and low banks
below eagle pass to below Laredo. Autos and trucks flood in low
areas of the customs parking lot downstream in Laredo.
&&
Below are the latest river stages and stage forecasts:
FLD LATEST FORECAST 6 AM LST
LOCATION STG STG DAY TIME Tue Wed Thu Fri Sat
Rio Grande
Columbia Bridge 18 12.2 Mon 8 AM 17.9 17.1 13.1 12.2 12.1
&&
LAT...LON 2819 10023 2820 10006 2768 9962 2762 9970
2776 9991 2806 10007
$$
TXC479-040824-
/O.EXT.KCRP.FL.W.0008.170404T0138Z-170407T1325Z/
/LDOT2.1.ER.170404T0138Z.170405T0600Z.170406T2125Z.NO/
924 AM CDT Mon Apr 3 2017
The Flood Warning continues for the Rio Grande At Laredo.
* from Monday evening to Thursday evening, or until the warning is
cancelled.
* At 9 AM Monday, the stage was 6.6 feet, or 2.0 meters.
* Minor flooding is forecast.
* Flood stage is 8.0 feet...or 2.4 meters.
* Forecast: Rise above flood stage this evening, cresting near 11.9
feet, or 3.6 meters by Tuesday evening, begin a fall Wednesday,
dropping below flood stage by Thursday evening.
* At 13.0 feet, or 4.0 meters, autos and trucks flood in the lower
sections of the mall parking lot. Water is several feet deep in the
lower sections of the customs parking lot.
&&
Below are the latest river stages and stage forecasts:
FLD LATEST FORECAST 6 AM LST
LOCATION STG STG DAY TIME Tue Wed Thu Fri Sat
Rio Grande
Laredo 8 6.6 Mon 9 AM 10.2 11.6 9.1 7.2 6.5
&&
LAT...LON 2762 9970 2768 9962 2754 9945 2729 9941
2721 9953 2751 9957
$$818
WGUS84 KCRP 040210
FLSCRP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
910 PM CDT Mon Apr 3 2017
...The Flood Warning continues for the following rivers in Texas...
Rio Grande At Columbia Bridge affecting Webb County
.Recent rainfall over the area will keep the aforementioned
rivers above flood stage for the next few days.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio, local TV and radio
stations, or cable TV outlets, for the latest weather
information, as additional rainfall could affect crest
forecasts.
For the latest river stages and forecasts visit our AHPS page at:
http://water.weather.gov/ahps2/index.php?wfo=crp
&&
TXC479-042010-
/O.EXT.KCRP.FL.W.0009.170404T1424Z-170405T1651Z/
/CBBT2.1.ER.170404T1424Z.170404T1800Z.170405T0051Z.NO/
910 PM CDT Mon Apr 3 2017
The Flood Warning continues for the Rio Grande At Columbia Bridge.
* from Tuesday morning to Wednesday morning...or until the warning is
cancelled.
* At 8:15 PM Monday the stage was 16.0 feet, or 4.9 meters.
* Minor flooding is forecast.
* Flood stage is 18.0 feet...Or 5.5 meters.
* Forecast: Rise above flood stage by tomorrow late morning and
continue to rise to near 18.3 feet, or 5.6 meters by tomorrow early
afternoon. The river will fall below flood stage by tomorrow
evening.
* At 18.0 feet or 5.5 meters, flow reaches the height of the right
bank. Livestock and equipment flood in the channel and low banks
below eagle pass to below Laredo. Autos and trucks flood in low areas
of the customs parking lot downstream in Laredo.
&&
Below are the latest river stages and stage forecasts:
FLD LATEST FORECAST 6 AM LST
LOCATION STG STG DAY TIME Tue Wed Thu Fri Sat
Rio Grande
Columbia Bridge 18 16.0 Mon 08 PM 17.8 16.4 13.3 12.3 12.2
&&
LAT...LON 2819 10023 2820 10006 2768 9962 2762 9970
2776 9991 2806 10007
$$
TJC058
WGUS84 KCRP 041516
FLSCRP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1016 AM CDT Tue Apr 4 2017
...The Flood Warning is cancelled for the following river in
Texas...
Rio Grande At Columbia Bridge affecting Webb County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio, local TV and radio
stations, or cable TV outlets, for the latest weather
information, as additional rainfall could affect crest
forecasts.
For the latest river stages and forecasts visit our AHPS page at:
http://water.weather.gov/ahps2/index.php?wfo=crp
&&
TXC479-041546-
/O.CAN.KCRP.FL.W.0009.000000T0000Z-170405T1651Z/
/CBBT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1016 AM CDT Tue Apr 4 2017
The Flood Warning is cancelled for the Rio Grande at Columbia Bridge.
* At 9:15 AM Tuesday, the stage was 16.5 feet, or 5.0 meters.
* No flooding is forecast.
* Caution stage is 10.0 feet, or 3.0 meters.
* Flood stage is 18.0 feet, or 5.5 meters.
* Forecast: The river crested below flood stage at 17.0 feet, or 5.2
meters. The river will continue a slow fall, but remain above
caution stage through the weekend.
* At 16.0 feet or 4.9 meters, overbank conditions occur over the low
areas of the flood plain.
&&
Below are the latest river stages and stage forecasts:
FLD LATEST FORECAST 6 AM LST
LOCATION STG STG DAY TIME Wed Thu Fri Sat Sun
Rio Grande
Columbia Bridge 18 16.5 Tue 9 AM 12.7 12.1 12.0 11.9 11.9
&&
LAT...LON 2819 10023 2820 10006 2768 9962 2762 9970
2776 9991 2806 10007
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at Apr 3, 3:47 AM CDT, 6 minutes earlier.
Area forecast discussion, Apr 3, 3:47 AM CDT, 6 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 347 AM CDT Mon Apr 3 2017 .SHORT TERM (Today through Tuesday)... Potent upper low continues to shift east and northeast with a ridge building across TX. The associated surface high will shift east through today resulting in a light west wind through the afternoon before shifting to the south and southeast by late afternoon/early evening. With a very dry airmass in place and a low level westerly wind, mx temps will be well above normal. The southerly flow tonight will begin to usher low level moisture back across S TX. With a light flow and dry airmass aloft, patchy fog is expected to develop toward sunrise Tue morning. The fog is expected to be light as moisture will still be limited. Another very warm sunny to partly cloudy day is expected Tue as a moderate south to southeast flow develops across the eastern CWA and a northwest flow develops across the western CWA as a dryline moves east across the area. Despite an 8 sec swell period, the offshore flow is expected to keep the rip current risk low today. Models prog the swell period to increase to 9 sec Tue, however wind direction should keep the rip current risk low, but could become moderate if winds are a tad stronger than anticipated. As for the possibility of minor tidal overflow, am not expecting tide levels to reach 2 FT MSL at the time of high tide today. Currently the tide levels are running approx. a foot above normal, but the offshore flow should lower the above normal levels. However, if the levels remain a foot above normal, tide levels may approach 1.8-1.9 FT MSL around noon during high tide. Will continue to monitor trends to determine if a Coastal Flood Advisory will be warranted. && .LONG TERM (Tuesday night through Sunday)... The long-term starts off cool (for a change) as a frontal boundary moves through the area late Tuesday night. Could be a few showers along the boundary over the northeastern areas, and have included these for Tuesday night overnight/Wednesday morning. Expect some very pleasant days Wednesday and Thursday, with cool nights and mild days before the high moves east Thursday and the moisture/humidity returns and temperatures warm back up to above average readings. It should be dry through at least Saturday before another upper trough approaches the area Sunday. Models have timing and moisture differences with the ECMWF more progressive and keeping the better moisture north, with GFS slower. For now, will keep the forecast dry based on the timing and moisture issues. For temperatures, generally used a consensus MOS forecast but on the cooler side for lows behind the boundary for lows (more on the warm side for highs). After Day 3, stuck closer to the Superblend with a few very minor adjustments. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 92 65 89 62 82 / 0 0 10 10 0 Victoria 88 62 87 56 78 / 0 0 10 10 0 Laredo 94 64 95 61 81 / 0 0 0 0 0 Alice 94 60 93 60 80 / 0 0 0 10 0 Rockport 86 68 81 61 78 / 0 0 10 10 0 Cotulla 93 60 92 55 80 / 0 0 0 0 0 Kingsville 94 62 93 62 82 / 0 0 10 10 0 Navy Corpus 86 69 83 65 80 / 0 0 10 10 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && TE/81...SHORT TERM GW/86...LONG TERM
Hazardous weather outlook, Apr 2, 5:57 AM CDT, 21 hours 56 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Corpus Christi TX 557 AM CDT Sun Apr 2 2017 TXZ229>234-239>247-031100- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 557 AM CDT Sun Apr 2 2017 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight There is a slight risk for severe thunderstorms today over portions of the Coastal Plains and all of the Victoria Crossroads area, with the slight risk area near and east of a Corpus Christi to George West to Choke Canyon Dam line. A Coastal Flood Advisory is in effect for Kleberg, Nueces, Aransas and Calhoun Counties until early afternoon. Elevated fire weather conditions are expected over Webb County through early this evening due to moderate west winds and low relative humidity. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated; however requests for local storms reports may be issued later today if potential severe weather is noted. GMZ230-235-250-255-270-275-031100- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 557 AM CDT Sun Apr 2 2017 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight There is a chance for thunderstorms today and this evening over the bays and gulf waters. A few strong storms will be possible mainly north and east of Port Aransas. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated; however requests for local storms reports may be issued later today if potential severe weather is noted. GW/RH
Nearby
River Flood Warnings in Texas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.